Crohn's Disease Forum » Treatment » Humira/Adalimumab » Do loading dose again.....!


02-07-2018, 09:37 AM   #1
Dmarks70
 
Dmarks70's Avatar
 
Join Date: Mar 2016
Location: Manchester, United Kingdom

My Support Groups:
Do loading dose again.....!

So I took my loading dose 2 weeks ago and now have had to stop to wait for results of MRI scan due to my face, fingers and toea going numb. The numbing and tingling have subsided a lot but it has also made me feel much better! Typical! The results of the scan will be in about 6 weeks! I am hoping that it stays in my system and keeps working! I don't know what advice I am looking for but just wanted to tell someone! My IBD nurse said I will need to redo loading dose if scan is all clear.
02-07-2018, 10:16 AM   #2
Regularlyirregular
 
Join Date: Oct 2017
Location: Newark, Delaware
Hi Dmarks,

I have been on Humira since Thanksgiving. Around January I started to get tingling and numbness in my left leg. Starting two weeks ago I started getting tingling and numbness in my face and head. I told my GI and I have been told to continue with the Humira. He has not yet told me to get an MRI. My symptoms definitely make me nervous, but I can tell the medicine is working. Although this is my first med as I was diagnosed this past August.
How soon a did your doc tell you to get an MRI and stop the Humira?
Are you waiting to receive an all clear from a Neurologist?
Thanks!
02-07-2018, 04:00 PM   #3
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
So I took my loading dose 2 weeks ago and now have had to stop to wait for results of MRI scan due to my face, fingers and toea going numb.
MRI of what? What part of your body are they checking by MRI and what are they looking for?
02-07-2018, 07:26 PM   #4
Regularlyirregular
 
Join Date: Oct 2017
Location: Newark, Delaware
My preliminary research indicates some people may be predisposed to have certain conditions that may be unmasked by the Humira. These conditions can affect the nervous system like MS or demyelination dissease of the nerves. So I think they may order a brain and spine mri. It is my understanding that they are looking for MS like lesions.
However, I am only at the beginning of my issues and research.

Perhaps someone with more experience on this issue can share some insight.
02-08-2018, 10:18 AM   #5
Dmarks70
 
Dmarks70's Avatar
 
Join Date: Mar 2016
Location: Manchester, United Kingdom

My Support Groups:
I had an MRI of my brain! They didn't tell me why but I am assuming it is for MS or something like that. They said it was unlikely they would find anything but due to the numbness/tingling after my loading dose they advised me to stop the humira and wait for the results. I have also read that humira can cause nerve damage so it is pretty worrying. @Regularirregular I think maybe you should speak to your doctor as the numbness/tingling is not normal. I started the humira and had the MRI within two weeks of my loading dose. I think that 6 weeks is a long time to wait for the results though!
02-08-2018, 11:20 AM   #6
Regularlyirregular
 
Join Date: Oct 2017
Location: Newark, Delaware
Dmarks,
Thanks for your response. I spoke with my primary doc and am scheduled for a brain MRI next week. Assuming my insurance approves. Did your doc indicate you can continue if the MRI is clear? My first thought is I should be stopping as it may be creating permanent damage even if it doesn’t show on the MRI.

Was your tingling very strong? Mine feels very mild, almost like a numbness which is intermittent. If they told me it would stay like this I would be content. But my bigger concern is that it will get worse.
Has your GI doc mentioned alternative medication that you should try next?
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Do loading dose again.....!
Thread Tools


All times are GMT -5. The time now is 08:24 AM.
Copyright 2006-2017 Crohnsforum.com